Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Des Moines, IA

February 7, 201151 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 7, 2011, 3:35 AM CST for 51 counties in Iowa. It took effect at Feb 7, 2011, 8:23 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:35 AM CST (09:35 UTC)
In effect from
Feb 7, 2011, 8:23 PM CST
Expired
Feb 8, 2011, 12:00 PM CST
In force
16 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS43 KDMX 070935
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CST MON FEB 7 2011

...COLD AIR POISED TO SWEEP OVER IOWA...

.A COLD FRONT WILL SWEEP THROUGH IOWA TODAY...USHERING IN A FRESH
ROUND OF COLD AIR. ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER
MIDWEST TONIGHT AND TUESDAY. THE COLD AIR WILL REMAIN WITH US
THROUGH THURSDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-071745-
/O.NEW.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA
335 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* TIMING...TEMPERATURES WILL BE STEADY OR FALLING THROUGH THE DAY
  TODAY. WIND CHILL VALUES WILL FALL THROUGH THE DAY...REACHING 20
  BELOW BY MIDNIGHT.

* WINDS...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL DIMINISH
  SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15
  MPH RANGE THROUGH THE NIGHT TONIGHT INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO
  THE 25 TO 30 BELOW ZERO RANGE ALONG AND NORTH OF U.S. HIGHWAY
  30...WITH READINGS OF 20 TO 25 BELOW SOUTH OF HIGHWAY 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
6 follow-up statements
787 
WWUS43 KDMX 071707
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1107 AM CST MON FEB 7 2011

...COLD AIR SWEEPING OVER IOWA...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THRU TUESDAY.
THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY
COLD WIND CHILLS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-080115-
/O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA
1107 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY. 

* TIMING...TEMPERATURES WILL BE STEADY OR FALLING INTO THE
  AFTERNOON. WIND CHILL VALUES WILL FALL THROUGH THE DAY AND START
  REACHING ADVISORY CRITERIA IN THE NORTH TOWARD MIDNIGHT.

* WINDS...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL DIMINISH
  SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15
  MPH RANGE THROUGH THE NIGHT INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL FALL 
  TO THE 25 TO 30 BELOW ZERO RANGE ALONG AND NORTH OF U.S. 
  HIGHWAY 30...WITH READINGS OF 20 TO 25 BELOW SOUTH OF HIGHWAY 
  30. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

CC
147 
WWUS43 KDMX 072128
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CST MON FEB 7 2011

...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT INTO TUESDAY MORNING...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THRU
TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE
BITTERLY COLD WIND CHILLS.

IAZ081>086-092>097-080530-
/O.EXA.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
328 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* TIMING...COLD AIR WILL CONTINUE TO PUSH INTO THE AREA TONIGHT AS
  TEMPERATURES CONTINUE TO DROP THROUGH THE EVENING. WIND CHILLS
  ARE FORECAST TO FALL TO ADVISORY CRITERIA DURING THE EARLY
  MORNING HOURS OF TUESDAY AND REMAIN AT THOSE LEVELS THROUGH MID
  MORNING.

* WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED
  THROUGH THE NIGHT.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO DROP TO AROUND 5 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND
  CHILL VALUES OF 20 TO 25 BELOW ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ004>007-015>017-023>026-033>036-044>046-080530-
/O.EXT.KDMX.WC.Y.0005.110208T0300Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
328 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST TUESDAY. 

* TIMING...WIND CHILL VALUES ARE ALREADY QUITE LOW AND ARE
  FORECAST TO REACH ADVISORY CRITERIA BY THIS EVENING. THESE LOW
  VALUES WILL CONTINUE THROUGH TUESDAY MORNING BEFORE SOME GRADUAL
  WARMING BY MIDDAY.

* WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH
  SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15
  MPH RANGE INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL DROP TO
  20 BELOW OR LOWER THIS EVENING AND RANGE FROM 25 TO 30 BELOW
  DURING THE EARLY MORNING HOURS TUESDAY UNTIL SHORTLY AFTER
  DAYBREAK ON TUESDAY MORNING. SOME GRADUAL IMPROVEMENT IS THEN
  EXPECTED THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ027-028-037>039-047>050-057>062-070>075-080530-
/O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
328 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY. 

* TIMING...TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING.
  WIND CHILL VALUES WILL FALL DURING THIS TIME AND START REACHING
  ADVISORY CRITERIA IN TOWARD MIDNIGHT.

* WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH
  SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15
  MPH RANGE INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE
  FROM 20 TO 30 BELOW OVERNIGHT WITH SOME GRADUAL IMPROVEMENT BY
  MIDDAY ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

CC
655 
WWUS43 KDMX 080223
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CST MON FEB 7 2011

...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT INTO TUESDAY
MORNING...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THROUGH
TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE
BITTERLY COLD WIND CHILLS.

IAZ004>007-015>017-023>026-033>036-044>046-081030-
/O.EXT.KDMX.WC.Y.0005.110208T0223Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
823 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. 

* TIMING...WIND CHILL VALUES ARE ALREADY RANGING FROM 20 TO 30
  BELOW. WIND CHILLS WILL REMAIN IN THIS RANGE THROUGH TUESDAY
  MORNING.

* WINDS...A NORTHWEST WIND AT 10 TO 20 MPH WILL DIMINISH LATER
  TONIGHT BUT ARE EXPECTED TO REMAIN IN THE 5 TO 15 MPH RANGE
  INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE
  FROM 25 TO 30 BELOW THROUGH TUESDAY MORNING. A FEW SPOTS MAY
  ALSO HIT 30 BELOW BUT THESE VALUES SHOULD NOT BECOME WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ027-028-037>039-047>050-057>062-070>075-081>086-092>097-081030-
/O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
823 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY. 

* TIMING...TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING.
  WIND CHILL VALUES WILL FALL DURING THIS TIME AND START REACHING
  ADVISORY CRITERIA AROUND MIDNIGHT.

* WINDS...A NORTHWEST WIND AT 10 TO 20 MPH WILL DIMINISH SOMEWHAT
  LATE TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 5 TO 15 MPH
  RANGE INTO EARLY TUESDAY.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE
  FROM 20 TO 30 BELOW OVERNIGHT THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FAB
009 
WWUS43 KDMX 080938
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CST TUE FEB 8 2011

...DANGEROUS WIND CHILLS TO PERSIST THROUGH EARLY TUESDAY
AFTERNOON...

.ARCTIC HIGH PRESSURE WILL SETTLE INTO THE UPPER MIDWEST THROUGH
TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE
BITTERLY COLD WIND CHILL TEMPERATURES.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081745-
/O.CON.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
338 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...WIND CHILL READINGS RANGING FROM 20 TO 30 BELOW ZERO
  WILL CONTINUE THROUGHOUT THE MORNING HOURS TUESDAY. AREAS IN
  SOUTHERN AND CENTRAL IOWA WILL BEGIN TO SEE IMPROVEMENT IN
  TEMPERATURES LATE IN THE MORNING. BITTERLY COLD WIND CHILLS WILL
  EXIST ACROSS NORTHERN IOWA THROUGH EARLY AFTERNOON.

* WINDS...NORTHWEST WINDS WILL REMAIN BETWEEN 10 TO 15 MPH THROUGH
  TUESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE
  FROM 25 TO 30 BELOW THROUGH TUESDAY MORNING. LOCATIONS IN THE
  NORTH WILL SEE WIND CHILL READINGS LOWER THAN 30 BELOW. THESE
  EXTREME WIND CHILL VALUES WILL BE BRIEF...IMPROVING AFTER
  SUNRISE.


* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AW
205 
WWUS43 KDMX 081610
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CST TUE FEB 8 2011


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081800-
/O.CON.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1010 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WILL
  CONTINUE THIS MORNING.

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 30
  BELOW WILL CONTINUE TO BE COMMON THIS MORNING...AND WILL IMPROVE
  ACROSS THE AREA THROUGHOUT THE AFTERNOON HOURS. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MJB
227 
WWUS43 KDMX 081805
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1205 PM CST TUE FEB 8 2011


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081915-
/O.EXP.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1205 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILL TEMPERATURES HAVE WARMED ABOVE WIND CHILL ADVISORY
CRITERIA ACROSS THE AREA...THERE THE ADVISORY HAS BEEN ALLOWED
TO EXPIRE. HOWEVER DUE TO THE COLD AIR IN PLACE ACROSS THE
REGION WIND CHILLS WILL REMAIN IN THE 10 BELOW TO NEAR 20 BELOW
RANGE THROUGHOUT THE AFTERNOON HOURS.

$$

MJB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:40 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 6, 11:40 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CST SUN FEB 6 2011

...UPDATED FOR THE 06Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
A FAST NARROW BAND OF SNOW WILL PASS OUT OF CENTRAL IOWA LATE THIS
AFTERNOON AS A WEAK SHORTWAVE MOVES THROUGH THE STATE.  HOWEVER...
CLOUDINESS WILL LINGER OVER THE AREA INTO TONIGHT AHEAD OF AN
APPROACHING ARCTIC FRONT CURRENTLY IN NORTH DAKOTA INTO NORTHERN
MINNESOTA.  SOME WEAK MID LEVEL QG FORCING AS WELL AS ISENTROPIC
LIFT APPROACH NORTHERN IA LATE TONIGHT IN CONJUNCTION WITH THE FRONT
AND HAVE INCREASED POPS ACRS THE NORTH.  OTHERWISE...HAVE CONTINUED
THE MENTION OF FLURRIES AROUND CENTRAL IOWA DURING THE EVENING BUT
THAT MAY EVEN BE GENEROUS GIVEN THE CURRENT LACK OF PCPN IN NORTHERN
IOWA INTO ADJACENT AREAS OF SD AND MN.  TEMPERATURES WILL BEGIN A
DOWNWARD SLIDE TONIGHT AS CAA INTENSIFIES AND READINGS SHOULD DROP
MORE QUICKLY AFTER MIDNIGHT.  WINDS SHOULD REMAIN AT 10 TO 20 MPH
OVERNIGHT GIVEN THE OVERCAST CONDITIONS AND INCREASING CAA.  SOME
CONCERN AS TO SOME BLOWING SNOW ACRS NORTHERN FAVORED
AREAS...HOWEVER SOUNDINGS WOULD SUGGEST GUSTS LEVELING OFF AROUND
20KTS...MAYBE A BIT HIGHER BUT WILL HAVE TO SEE.  WL LIKELY GET AT
LEAST SNOW SKIMMING THE SURFACE OF THE GROUND AND BLOWING OVER
ROADWAYS WHICH MAY CAUSE SLICK SPOTS BUT NOTHING OF ADVISORY
CRITERIA.

.LONG TERM /MONDAY THROUGH SUNDAY/...MAIN FORECAST CONCERN IN THE
EXTENDED IS WITH TEMPERATURES.  MODELS SEEM TO BE IN DECENT
AGREEMENT WITH TIMING OF COLD AIR FILTERING INTO THE REGION MONDAY
THROUGH WEDNESDAY AND WITH WARM UP LATER THIS WEEK INTO THE
WEEKEND.  LEANED TOWARDS A NAM/GFS/SREF BLEND MONDAY AND
TUESDAY...AND GFS/ECMWF WEDNESDAY THROUGH SUNDAY.

MONDAY THROUGH WEDNESDAY...VERY COLD AIR MASS WILL BEGIN TO FILTER
INTO THE STATE ON MONDAY WITH SURFACE HIGH AND UPPER LEVEL RIDGE
SLOWLY BUILDING INTO THE REGION MONDAY NIGHT INTO WEDNESDAY. LOW
TEMPS MONDAY NIGHT THROUGH WEDNESDAY NIGHT LOOK TO DROP WELL BELOW
ZERO WITH HIGHS STRUGGLING TO RISE TO 10 ABOVE TUESDAY AND
WEDNESDAY. WIND CHILL READINGS ARE LIKELY TO BE AN ISSUE MONDAY
NIGHT INTO TUESDAY MORNING...AS WELL AS THE FOLLOWING TWO EVENINGS.
MONDAY NIGHT...WINDS RANGE FROM 10 TO 15 MPH WILL PRODUCE APPARENT
TEMPS AROUND 30 BELOW BY TUESDAY MORNING. STRONGER WINDS ARE
EXPECTED TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT WITH THE FORECAST
AREA REMAINING OF THE EAST SIDE OF THE SURFACE HIGH THROUGH
WEDNESDAY NIGHT.

WEAK LIFT AND NEAR TO THE GROUND DENDRITIC LAYER THROUGH MONDAY
MORNING WILL BRING SOME FLURRIES OR LIGHT SNOW SHOWERS BEFORE
SOUNDINGS LOSE ICE INTRODUCTION ALTOGETHER BY MONDAY AFTERNOON.
ANOTHER WEAK VORT MAX SKIRTS ACROSS NE/KS AND INTO NORTHERN MO
MONDAY NIGHT INTO TUESDAY. HAVE KEPT WITH SMALL POPS ACROSS THE
SOUTHWEST WHERE LOOKS TO BE ENOUGH ISENTROPIC LIFT AND MOISTURE
AVAILABLE TO PRODUCE SOME LIGHT SNOW SHOWERS.

THURSDAY THROUGH SUNDAY...SURFACE RIDGE MOVES EAST AND ALLOWS FOR A
GRADUAL WARM UP DURING THIS TIME FRAME. BIGGEST CHANGE WAS TO MAX
TEMPS ON SATURDAY AND SUNDAY.  850MB TEMPS WARM TO +14C BY SUNDAY
AFTERNOON ACROSS SOUTHERN IOWA AND SURFACE DEW POINTS RISE INTO THE
28 TO 33 DEGREES FAHRENHEIT. SO WITH THE GOOD SOUTHWEST FLOW AND
MOISTURE ADVECTION THROUGHOUT THE WEEKEND...BUMPED MAX TEMPS TO THE
LOWER 40S BY SUNDAY AND FAIRLY CONFIDENT COULD SEE EVEN WARMER TEMPS
WITH THIS SET UP.  FOR NOW THOUGH...TRENDED UP 3 TO 5 DEGREES FOR
MIN/MAX TEMPS SATURDAY AND SUNDAY.

&&

.AVIATION...07/06Z
GENERALLY MVFR STRATUS BLANKETING IOWA LATE THIS EVENING AHEAD OF AN
ARCTIC COLD FRONT THAT IS CURRENTLY OVER SRN MN AND SOUTH DAKOTA.
NORTHWEST WINDS WILL INCREASE WITH FROPA OVERNIGHT INTO EARLY
MONDAY. SKY CONDITIONS SHOULD BE PREDOMINANT MVFR THOUGH PATCHES OF
VFR AND IFR IN THE VICINITY OF THE BOUNDARY. TRENDED UP NEAR THE
HIGHER END OF MVFR EARLIER IN THE PERIOD THAN PREVIOUS FORECAST THEN
BECOMING VFR MID TO LATE MONDAY AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...PODRAZIK
AVIATION...DONAVON
Hazardous weather outlook, Feb 6, 4:56 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CST SUN FEB 6 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-071200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
456 AM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ARCTIC AIR WILL RETURN TO IOWA EARLY NEXT WEEK. THERE WILL BE
INSTANCES OF BITTERLY COLD WIND CHILLS FROM MONDAY NIGHT INTO
WEDNESDAY. WITH HIGHS IN THE SINGLE DIGITS TO TEENS AND LOWS NEAR
OR BELOW ZERO. WINDS WILL ALSO BE A FACTOR...WITH WIND CHILLS OF
20 BELOW TO 35 BELOW EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AW

Nearby

Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.